Kansas, 2008Hail and Damaging Winds in Kansas, June 3, 2008
June 3, 2008 · NWS ICT · 50 events in 12 counties and zones
A supercell thunderstorm developed during the afternoon in the Oklahoma panhandle. The storm evolved into bow echo and raced across South Central into Southeast Kansas causing widespread severe winds and damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $533,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A supercell thunderstorm developed during the afternoon in the Oklahoma panhandle. The storm evolved into bow echo and raced across South Central into Southeast Kansas causing widespread severe winds and damage. After the bow echo moved through Southeast Kansas, another severe thunderstorm developed over South Central Kansas producing golf ball sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 3, 5:49 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 3, 5:49 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE JUN 3 2008
.UPDATE...
.AVIATION...
FOR THE 00Z TAF SUITE.
CONCERN TONIGHT WILL BE CONVECTION CHANCES ACROSS MOST OF THE AREA
AFTER 03Z AS IMPULSE IN THE MID LAYERS MOVES ACROSS THE REGION. WILL
INCLUDE A VCTS FOR MOST LOCATIONS FROM 03-07Z/WED. COULD SEE SOME
TAFS SITES GO DOWN TO MVFR CONDITIONS IN AND NEAR THE STRONGER
TSRA. NOT CONFIDENT ENOUGH IN WHERE TSRA WILL BE TO ADD SOME TEMPO
GROUPS AND GO MVFR CEILINGS...BUT WILL HAVE TO AMEND AS THE TSRA
APPROACHES. GREATEST AREA OF CONCERN WILL BE NEAR THE KICT/KHUT AND
POSSIBLY THE KSLN TAF SITE.
WILL SEE THIS CONVECTION PROPAGATE TO THE SOUTHEAST TOWARDS THE KCNU
TAF LATE TONIGHT OR EARLY ON WED. SO WILL KEEP VCTS IN THIS SITE FOR
THE 05-09Z TIME FRAME.
KETCHAM
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUN 3 2008/
DISCUSSION...
THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF
THE WAVE MOVING INTO CENTRAL KANSAS THIS EVENING AND POTENTIAL
SIGNIFICANT WEATHER OUTBREAK ON THURSDAY.
TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A DISTINCT WAVE MOVING THROUGH
EASTERN COLORADO. WE DID SOME EXTRAPOLATION AND IT APPEARS THAT THIS
WAVE SHOULD MOVE INTO CENTRAL KANSAS AROUND 03Z WITH THE POTENTIAL
FOR CONVECTION TO DEVELOP AROUND THAT TIMEFRAME AS WELL. SOME OF THE
STORMS COULD BECOME SEVERE DUE TO DECENT SHEAR IN THE 1-6KM LAYER
(40KTS). MOST OF THIS CONVECTION IS EXPECTED TO MOVE IN A WEST TO
EAST MANNER DURING THE EVENING...BUT IT MAY TEND TO PROPAGATE
SOUTHEAST AS THE LOW LEVEL FLOW BEGINS TO VEER OUT AFTER MIDNIGHT
WHICH MAY CAUSE THE CONVECTION TO AFFECT PORTIONS OF SOUTHEAST
KANSAS. AFTER THIS WAVE PASSES THROUGH BY DAYBREAK...WE SHOULD SEE
SOME SUBSIDENCE DEVELOP.
WEDNESDAY:
LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER WAVE DIVING INTO THE
NORTHWEST U.S. THIS WAVE WILL CONTINUE DIG INTO THE ROCKIES TOMORROW
AND ALLOW FOR THE FRONT TO LIFT BACK TO THE NORTH AND CAUSE THE
UPPER LEVEL FLOW TO TURN TO THE SOUTHWEST. WE MAY SEE A ROGUE STORM
TRY TO DEVELOP IN CENTRAL KANSAS ALONG THE BOUNDARY...BUT THESE
CHANCES ARE LOOKING TO BE MINIMAL AT THIS TIME...DUE TO DECENT
CONVECTIVE INHIBITION BUILDING OVER THAT AREA. 1000-850MB FLOW IS
EXPECTED TO TURN TO THE SOUTHWEST SOUTH OF THE SURFACE BOUNDARY
TOMORROW AFTERNOON WHICH MAY ALLOW FOR TEMPERATURES TO REALLY SOAR
INTO THE MID AND UPPER 90S...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL
KANSAS.
WEDNESDAY NIGHT:
THE MODELS ARE SHOWING SOME UPPER LEVEL DIFFLUENCE AND A WEAK
IMPULSE MOVING THROUGH NORTHWEST KANSAS ON WEDNESDAY NIGHT. IF WE
CAN GET A STORM OR TWO TO BUILD A LITTLE FURTHER SOUTH INTO WESTERN
KANSAS...WE MAY SEE THEM MOVE INTO CENTRAL KANSAS.
OTHERWISE...MOSTLY CLEAR SKIES ARE ANTICIPATED WITH BRISK SOUTHERLY
FLOW.
THURSDAY-THURSDAY NIGHT:
THE STRONG UPPER LEVEL TROF IS PROGGED TO MOVE THROUGH NORTHERN
KANSAS AND SOUTHERN NEBRASKA. THIS WAVE HAS SOME IMPRESSIVE DYNAMICS
WITH 0-6KM SHEAR VALUES AROUND 60 TO 70KTS FROM THE SOUTHWEST AND
MIXED LAYER CAPES AROUND 2000 J/KG. CANNOT RULE OUT THE TORNADO
THREAT WITH THESE STORMS EITHER...BUT A LOT OF THIS IS DEPENDENT ON
HOW MUCH THE LOW LEVEL FLOW BACKS AHEAD OF THE FRONT. SEVERE THREAT
SHOULD CONTINUE THROUGH THE REMAINDER OF THE EVENING MAINLY IN SOUTH
CENTRAL AND SOUTHEAST KANSAS.
FRIDAY-FRIDAY NIGHT:
THE CONVECTION SHOULD BEGIN TO MOVE OUT OF SOUTHEAST KANSAS MAINLY
FRIDAY MORNING...LEAVING BEHIND SOME SUBSIDENCE DURING THE LATE
AFTERNOON AND EVENING. THE MODELS DO SHOW SOME DECENT MOISTURE
RETURN/ISENTROPIC LIFT DEVELOPING OVER SOUTH CENTRAL KANSAS FRIDAY
NIGHT. AS A RESULT...WE WILL LEAVE A CHANCE OF THUNDERSTORMS IN
SOUTH CENTRAL AND SOUTHEAST KANSAS.
SATURDAY-TUESDAY:
ANOTHER UPPER LEVEL TROF WILL DEVELOP OVER THE ROCKIES THIS WEEKEND
AND KEEP US IN A WARM REGIME WITH TEMPERATURES CLIMBING INTO THE
90S. THERE IS ALSO SOME DECENT CAP OVER THE AREA SATURDAY AND SUNDAY
WHICH WILL LIMIT ANY CONVECTION CHANCES. THE NEXT CHANCE OF
THUNDERSTORMS APPEARS TO BE ON MONDAY AND TUESDAY AS THE NEXT UPPER
LEVEL TROF PASSES THROUGH.
COX
AVIATION...
FOR 18Z TAFS...MAIN AVIATION CONCERN THROUGH THIS PERIOD WILL BE
CONVECTIVE POTENTIAL.
CURRENTLY HAVE A SURFACE BOUNDARY SITUATED FROM NEAR KHUT TO KSLN.
SOUTH OF THIS FEATURE SOUTH WINDS PREVAIL WITH NORTH AND NORTHEAST
WINDS NORTH OF THIS FEATURE. IN THE UPPER LEVELS THERE IS A WAVE
APPROACHING EASTERN CO. FEEL THAT THUNDERSTORM CHANCES WILL INCREASE
GENERALLY AFTER 00Z AS THIS UPPER WAVE APPROACHES AND WOULD AFFECT
MAINLY THE NORTHEAST PORTION OF THE FORECAST AREA(KSLN AND KCNU).
ANOTHER AREA FOR STORM DEVELOPMENT WILL BE OVER NW KS WITH THIS
ACTIVITY STAYING MOSTLY NORTH OF THE FORECAST AREA OVERNIGHT. GIVEN
THE UNCERTAINTIES...WILL NOT HIT THUNDER TOO HARD IN ANY OF THE
TAFS...UNTIL THINGS BECOME MORE CLEAR.
THE SURFACE FRONT WILL LIFT NORTH ON WED PROVIDING GUSTY SOUTH WINDS
FOR KICT AND KCNU...WITH SOME GUSTS OVER 30MPH LIKELY.
LAWSON
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 70 95 72 91 / 30 10 10 30
HUTCHINSON 67 97 69 91 / 30 10 10 30
NEWTON 68 94 71 90 / 30 10 10 30
ELDORADO 70 93 72 89 / 30 10 10 20
WINFIELD-KWLD 72 94 75 91 / 30 10 10 20
RUSSELL 65 92 66 83 / 40 30 30 40
GREAT BEND 65 98 67 87 / 30 20 20 40
SALINA 69 93 68 88 / 40 20 20 40
MCPHERSON 67 94 69 90 / 30 20 20 30
COFFEYVILLE 73 92 75 89 / 30 10 10 20
CHANUTE 71 92 75 89 / 30 10 10 20
IOLA 70 92 74 88 / 30 10 10 20
PARSONS-KPPF 71 92 75 89 / 30 10 10 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 3:19 PM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT TUE JUN 3 2008
KSZ032-033-047>053-067>072-082-083-091>096-098>100-040930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
419 PM CDT TUE JUN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
MORE STRONG TO SEVERE STORMS MAY DEVELOP OVER CENTRAL KANSAS THIS
EVENING AND MOVE INTO SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN
THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. HEAVY
RAINFALL AMOUNTS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A VERY UNSTABLE AIR MASS IN COMBINATION WITH A LINGERING FRONTAL
BOUNDARY WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY
NIGHT. SOME OF THE STORMS WILL LIKELY BE SEVERE DURING THIS
PERIOD...WITH POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A
FEW TORNADOES. AT THIS POINT...THE BEST CHANCES FOR SEVERE WEATHER
APPEAR TO BE THURSDAY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...AND
THURSDAY NIGHT ACROSS THE ENTIRE AREA AS A COLD FRONT AND DRYLINE
PASSES THROUGH. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE...ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER
FORECASTS...AS THERE REMAINS SOME UNCERTAINTY REGARDING SEVERAL
METEOROLOGICAL FACTORS.
FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY
NIGHT.
ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME
OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS TONIGHT...ESPECIALLY IN
CENTRAL AND SOUTHEAST KANSAS. ADDITIONALLY...SPOTTER ACTIVATION MAY
BE NEEDED ANY LATE AFTERNOON AND EVENING THROUGH THURSDAY NIGHT.
CHECK LATER OUTLOOKS FOR MORE DETAILED INFORMATION.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
COX/KLEINSASSER
Thunderstorm Wind, Harper
- When
- June 3, 7:10 PM CST
- Where
- Harper County, 1.79 mi WNW of Attica
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 37.240, -98.260
High winds knocked out power to the spotter's home.
Thunderstorm Wind, Harper
- When
- June 3, 7:14 PM CST to 7:20 PM CST
- Where
- Harper County, 0.22 mi N of Anthony
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $27,000
- Reported by
- Law Enforcement
- Coordinates
- 37.153, -98.030
High winds knocked out power to Anthony.
Thunderstorm Wind, Sumner
- When
- June 3, 7:40 PM CST
- Where
- Sumner County, 4.31 mi NW of Hunnewell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.040, -97.480
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:02 PM CST
- Where
- Sedgwick County, 5.11 mi SSE of Derby
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.480, -97.240
A public report relayed via KAKE News.
Thunderstorm Wind, Cowley
- When
- June 3, 8:04 PM CST
- Where
- Cowley County, 5.19 mi WNW of Arkansas City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.107, -97.132
Thunderstorm Wind, Cowley
- When
- June 3, 8:07 PM CST
- Where
- Cowley County, 0.78 mi SE of Arkansas City
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 37.062, -97.040
A 68 mph wind gust occurred at City Hall in Arkansas City.
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:09 PM CST
- Where
- Sedgwick County, 5.11 mi SSE of Derby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $27,000
- Reported by
- Law Enforcement
- Coordinates
- 37.480, -97.240
High winds knocked out power to Mulvane.
Thunderstorm Wind, Cowley
- When
- June 3, 8:10 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
Numerous trees and several power poles were downed due to the high winds.
Thunderstorm Wind, Cowley
- When
- June 3, 8:10 PM CST
- Where
- Cowley County, 0.69 mi N of Udall
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 37.390, -97.120
Report was via a KSN Weatherlab site.
Thunderstorm Wind, Sumner
- When
- June 3, 8:10 PM CST
- Where
- Sumner County, 2.3 mi ESE of Mulvane
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.464, -97.213
High winds caused damage to a mobile home on K15 about 1/2 mile south of the Sedgwick/ Sumner County line.
Thunderstorm Wind, Sumner
- When
- June 3, 8:12 PM CST
- Where
- Sumner County, 1.65 mi E of Belle Plaine
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.400, -97.200
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:13 PM CST
- Where
- Sedgwick County, 5.11 mi SSE of Derby
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 37.480, -97.240
Thunderstorm Wind, Cowley
- When
- June 3, 8:13 PM CST to 8:15 PM CST
- Where
- Cowley County, 0.22 mi W of Winfield Arpt
- Measured
- 62 kt (71 mph) measured gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 37.170, -97.034
The roof to the Workforce Development Building at Strother Field Airport was blown off. An unofficial wind gust of 112 mph was recorded from a General Electric weather station. The official NWS observation at the airport measured 71 mph.
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:15 PM CST
- Where
- Sedgwick County, 4.76 mi SSE of Derby
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 37.484, -97.246
Winds were strong enough to lift up the roof of the Mulvane High School causing interior ceiling tiles to be blown down.
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:15 PM CST
- Where
- Sedgwick County, 0.55 mi E of Derby
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 37.550, -97.260
Measured gust via KSN Weatherlab site.
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:16 PM CST
- Where
- Sedgwick County, 0.55 mi E of Derby
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 37.550, -97.260
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:19 PM CST
- Where
- Sedgwick County, 0.55 mi E of Derby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -97.260
Thunderstorm Wind, Cowley
- When
- June 3, 8:24 PM CST
- Where
- Cowley County, 1.1 mi WSW of Winfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 37.244, -96.999
Two 80,000 bushel grain bins were blown over.
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:25 PM CST
- Where
- Sedgwick County, 4.12 mi ENE of Derby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 37.577, -97.203
Several 2 to 3 inch diameter tree limbs were downed near 63rd St. South and Greenwich Road.
Thunderstorm Wind, Cowley
- When
- June 3, 8:25 PM CST
- Where
- Cowley County, 0.69 mi S of Burden
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.310, -96.750
Thunderstorm Wind, Sedgwick
- When
- June 3, 8:30 PM CST
- Where
- Sedgwick County, 7.42 mi ENE of Derby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.580, -97.140
Thunderstorm Wind, Butler
- When
- June 3, 8:30 PM CST
- Where
- Butler County, Rose Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.570, -97.130
Thunderstorm Wind, Butler
- When
- June 3, 8:34 PM CST
- Where
- Butler County, 2.81 mi S of Andover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -97.135
Thunderstorm Wind, Cowley
- When
- June 3, 8:35 PM CST
- Where
- Cowley County, 0.69 mi S of Burden
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 37.310, -96.750
A tree was blown onto a house causing damage to the house. Also several power poles were blown down.
Thunderstorm Wind, Chautauqua
- When
- June 3, 8:51 PM CST
- Where
- Chautauqua County, 0.69 mi N of Cedar Vale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.110, -96.500
Thunderstorm Wind, Butler
- When
- June 3, 8:54 PM CST
- Where
- Butler County, 2.34 mi SSE of Haverhill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.650, -96.860
Thunderstorm Wind, Butler
- When
- June 3, 8:54 PM CST
- Where
- Butler County, 1.54 mi E of El Dorado
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.819, -96.842
Thunderstorm Wind, Elk
- When
- June 3, 9:03 PM CST
- Where
- Elk County, 0.55 mi E of Howard
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $27,000
- Reported by
- Law Enforcement
- Coordinates
- 37.470, -96.260
High winds knocked out power to Howard.
Thunderstorm Wind, Wilson
- When
- June 3, 9:14 PM CST
- Where
- Wilson County, 2.07 mi S of Buxton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.420, -95.920
Thunderstorm Wind, Wilson
- When
- June 3, 9:23 PM CST
- Where
- Wilson County, 4.3 mi SE of Altoona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.480, -95.610
Thunderstorm Wind, Montgomery
- When
- June 3, 9:24 PM CST
- Where
- Montgomery County, 2.14 mi NNE of Independence
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.260, -95.710
Several 3 to 4 inch diameter tree limbs downed north of Independence.
Thunderstorm Wind, Wilson
- When
- June 3, 9:28 PM CST
- Where
- Wilson County, 0.69 mi S of Neodesha
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.420, -95.680
Thunderstorm Wind, Montgomery
- When
- June 3, 9:30 PM CST
- Where
- Montgomery County, 1.3 mi ESE of Caney
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $750
- Reported by
- Amateur Radio
- Coordinates
- 37.010, -95.930
Several 3 inch diameter tree limbs downed.
Thunderstorm Wind, Montgomery
- When
- June 3, 9:30 PM CST
- Where
- Montgomery County, 6.13 mi NE of Elk City Lake
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $27,000
- Reported by
- Trained Spotter
- Coordinates
- 37.328, -95.716
Several trees and power lines were downed from the high winds.
Thunderstorm Wind, Wilson
- When
- June 3, 9:30 PM CST
- Where
- Wilson County, 5.01 mi SSE of Coyville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 37.618, -95.852
A tractor trailer was overturned by high winds.
Thunderstorm Wind, Montgomery
- When
- June 3, 9:31 PM CST
- Where
- Montgomery County, Coffeyville Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.100, -95.570
Hail, Cowley
- When
- June 3, 9:32 PM CST
- Where
- Cowley County, 1.78 mi S of Winfield
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.224, -96.981
The hail occurred on the south bypass south of Winfield.
Thunderstorm Wind, Greenwood
- When
- June 3, 9:32 PM CST
- Where
- Greenwood County, 0.55 mi E of Eureka
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $27,000
- Reported by
- Law Enforcement
- Coordinates
- 37.820, -96.290
High winds downed power lines in Eureka.
Thunderstorm Wind, Labette
- When
- June 3, 9:32 PM CST
- Where
- Labette County, 0.77 mi E of Parsons Tri City Arp
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.329, -95.506
A 73 mph wind gust was recorded at the Parsons Tri-City Airport.
Thunderstorm Wind, Labette
- When
- June 3, 9:39 PM CST
- Where
- Labette County, 0.55 mi E of Dennis
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.350, -95.410
Thunderstorm Wind, Montgomery
- When
- June 3, 9:42 PM CST
- Where
- Montgomery County, Cherryvale
- Measured
- 78 kt (90 mph) measured gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -95.550
High winds caused several very large trees to be downed.
Thunderstorm Wind, Neosho
- When
- June 3, 9:42 PM CST
- Where
- Neosho County, 0.55 mi E of Galesburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.470, -95.340
Thunderstorm Wind, Neosho
- When
- June 3, 9:43 PM CST
- Where
- Neosho County, 0.88 mi SE of Chanute
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.670, -95.460
Reported by the Chanute Airport ASOS.
Thunderstorm Wind, Labette
- When
- June 3, 9:44 PM CST
- Where
- Labette County, 0.69 mi S of Parsons
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.340, -95.270
High winds knocked out power to the east side of Parsons.
Thunderstorm Wind, Neosho
- When
- June 3, 9:50 PM CST
- Where
- Neosho County, 3.62 mi NNE of St Paul
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -95.150
An unsecured trailer house was blown over on its side.
Thunderstorm Wind, Neosho
- When
- June 3, 9:50 PM CST
- Where
- Neosho County, 0.55 mi E of Erie
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -95.240
Several power lines and tree limbs were blown down.
Thunderstorm Wind, Neosho
- When
- June 3, 9:50 PM CST
- Where
- Neosho County, 0.88 mi SE of Chanute
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 37.670, -95.460
Several power lines and tree limbs were downed.
Thunderstorm Wind, Neosho
- When
- June 3, 9:50 PM CST
- Where
- Neosho County, 1.3 mi ESE of Erie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.560, -95.230
Thunderstorm Wind, Neosho
- When
- June 3, 9:53 PM CST
- Where
- Neosho County, St Paul
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -95.170
Hail, Cowley
- When
- June 3, 10:03 PM CST
- Where
- Cowley County, 5.41 mi W of Winfield
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.245, -97.078
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, June 3 to 4, 20081 death · 13 injured · $25 million · EF3 · 10 events
- Flooding in Missouri, June 3 to 30, 2008$60 million · 10 events
- Flash Flooding and Flooding in West Virginia, June 3 to 5, 2008$4.2 million · 1.5 in hail · 50 events
- Flooding in Illinois, June 3 to 30, 2008$18 million · 8 events
- Tornadoes and Flash Flooding in Indiana, June 3, 20081 injured · $383,000 · EF1 · 17 events
- Tornado and Flash Flooding in Missouri, June 3 to 4, 2008$211,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 3, 20081 injured · $439,000 · 3.5 in hail · 27 events
- Flash Flooding and Flooding in Ohio, June 3 to 5, 2008$784,000 · 55 kt wind · 12 events
- Flash Flooding and Hail in Illinois, June 3, 2008$423,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, June 3, 2008$360,000 · 1.25 in hail · 10 events
- Tornado and Hail in Virginia, June 3, 2008$355,000 · EF0 · 7 events
- Damaging Winds in Kansas, June 3, 20083 injured · $50,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115441, 115448, 115434, 115338, 115408, 115410, 115339, 115368, 115411, 115429, 115436, 115341, 115399, 115330, 115344, 115345, 115347, 115415, 115335, 115418, 115350, 115549, 115550, 115406, 115467, 115552, 115553, 115470, 115565, 115566, 115536, 115567, 115539, 115540, 115569, 115545, 109834, 115451, 115572, 115574, and more.